MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 22 L 65; KNEE EXTENSION STEM

MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 22 L 65; KNEE EXTENSION STEM
Catalog Number 02.07.FCL22065
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 october 2017.Lot 145063: (b)(4) items manufactured and released on 29 october 2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 20 october 2017 the cleaning and packaging manager performed a visual inspection of the retrieved item and commented as follows: from the picture received from the field through the inspection of the retrieved item, it is possible confirm that the primary packaging of the implant is broken.The component is out of its foam.It is probable that during the transportation or implant storage the foam disassembled from the implant, the implant broke the plastic packaging due to the nature of the stem and because it was free to move.The displacement possibly occurred due to forces experienced during transportation.This is indicated to correlate to the combination of the packaging configuration applied and the geometry of the device that allow more degrees of freedom for movement within the package.
 
Event or Problem Description
During surgery when the stem was opened, it was notified that the packaging was damaged.The surgeon used a secondary implant for the case.The surgery was completed successfully.

Brand Name
GMK-REVISION EXTENSION STEM - FLUTED Ø 22 L 65
Common Device Name
KNEE EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6965050
Report Number3005180920-2017-00599
Device Sequence Number1297510
Product Code JWH
UDI-Device Identifier07630030823114
UDI-Public07630030823114
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number02.07.FCL22065
Device Lot Number145063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR